2020 Volume 14 Issue 3 Pages 135-138
Drug-induced liver injury (DILI) due to anti-tubercular treatment (ATT) leads to increased morbidity and mortality in patients with tuberculosis (TB). The aim of this study was to find the impact of malnutrition on the development of DILI. This was a prospective cohort study (September 2017 to August 2019) in which all newly diagnosed in-patients with tuberculosis above the age of 18 years were included. Those patients with a body mass index (BMI) of < 18.5 kg/m2 were considered malnourished. The patients were monitored for the development of DILI. Liver function tests were done at the baseline (before initiation of ATT), on the third day and at discharge in all the patients. Chi-square tests and conditional multiple logistic analysis was performed to identify risk factors associated with DILI. Out of the 319 subjects who were enrolled, a total of 138 patents chose to follow up at our hospital. A total of 14 patients (10%) developed DILI. The median time to onset of DILI was found to be ten days. Extra-pulmonary TB, low BMI and high baseline liver enzyme levels had a significant association with the development of DILI (p < 0.05). Low serum albumin had increased odds ratio but wasn't statistically significant. Malnutrition is an important risk factor for TB-DILI.